Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Approximation in systems of real-valued continuous functions


Author: Frank W. Anderson
Journal: Trans. Amer. Math. Soc. 103 (1962), 249-271
MSC: Primary 46.25
DOI: https://doi.org/10.1090/S0002-9947-1962-0136976-0
MathSciNet review: 0136976
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] F. W. Anderson, A class of function algebras, Canad. J. Math. 12 (1960), 353-362. MR 0114114 (22:4941)
  • [2] F. W. Anderson and R. L. Blair, Characterizations of the algebra of all real-valued continuous functions on a completely regular space, Illinois J. Math. 3 (1959), 121-133. MR 0100786 (20:7214)
  • [3] R. Arens, Approximation in, and representation of, certain Banach algebras, Amer. J. Math. 71 (1949), 763-790. MR 0032953 (11:372g)
  • [4] -, A generalization of normed rings, Pacific J. Math. 2 (1952), 455-471. MR 0051445 (14:482b)
  • [5] B. Banaschewski, On the Weierstrass-Stone approximation theorem, Fund. Math. 44 (1957), 249-252. MR 0092931 (19:1182b)
  • [6] G. Birkhoff, Lattice theory, Amer. Math. Soc. Colloq. Publ. Vol. 25, Amer. Math. Soc., Providence, R. I., 1948. MR 0029876 (10:673a)
  • [7] N. Bourbaki, Topologie générale, Chapter III, Actualités Sci. Ind. No. 916-1143, Hermann, Paris, 1951.
  • [8] B. Brainerd, F-rings of continuous functions, Canad. J. Math. 11 (1959), 80-86. MR 0102004 (21:806)
  • [9] R. C. Buck, Bounded continuous functions on a locally compact space, Michigan Math. J. 5 (1958), 95-104. MR 0105611 (21:4350)
  • [10] K. Fan, Partially ordered additive groups of continuous functions, Ann. of Math. 51 (1950), 409-427. MR 0033980 (11:525f)
  • [11] M. Henriksen, Report of rings of continuous functions, Summer Institute on Set Theoretic Topology, Summary of Lectures and Seminars, rev. ed., Madison (1958), pp. 129-132.
  • [12] M. Henriksen and D. G. Johnson, On the structure of a class of archimedean lattice-ordered algebras, Fund. Math. 50 (1961), 73-94. MR 0133698 (24:A3524)
  • [13] E. Hewitt, Generalizations of the Weierstrass approximation theorem, Duke Math. J. 14 (1947), 419-427. MR 0021662 (9:95e)
  • [14] -, Rings of real-valued continuous functions. I, Trans. Amer. Math. Soc. 64 (1948), 45-99. MR 0026239 (10:126e)
  • [15] -, Remarks on the applications of set-theoretic topology to analysis, Summer Institute on Set Theoretic Topology, Summary of Lectures and Seminars, rev. ed., Madison (1958), pp. 129-132.
  • [16] E. Hewitt and H. S. Zuckerman, Approximation by polynomials with integral coefficients, a reformulation of the Stone-Weierstrass theorem, Duke Math. J. 26 (1959), 305-324. MR 0149164 (26:6656)
  • [17] J. R. Isbell, Algebras of uniformly continuous functions, Ann. of Math. 68 (1958), 96-125. MR 0103407 (21:2177)
  • [18] R. V. Kadison, A representation theory for commutative topological algebras, Mem. Amer. Math. Soc. No. 7 (1951). MR 0044040 (13:360b)
  • [19] I. Kaplansky, Topological rings, Amer. J. Math. 69 (1949), 153-183. MR 0019596 (8:434b)
  • [20] T. Shirota, A class of topological spaces, Osaka Math. J. 4 (1952), 23-10. MR 0050872 (14:395b)
  • [21] -, On ideals in rings of continuous functions, Proc. Japan Acad. 30 (1954), 85-89. MR 0066628 (16:607i)
  • [22] M. H. Stone, Applications of the theory of Boolean rings to general topology, Trans. Amer. Math. Soc. 41 (1937), 375-181. MR 1501905
  • [23] -, The generalized Weierstrass approximation theorem, Math. Mag. 1 (1949), 167-183, 237-254. MR 0027121 (10:255a)
  • [24] J. W. Tukey, Convergence and uniformity in topology, Princeton Univ. Press, Princeton, N. J., 1940. MR 0002515 (2:67a)
  • [25] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Princeton, N. J., 1960. MR 0116199 (22:6994)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.25

Retrieve articles in all journals with MSC: 46.25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1962-0136976-0
Article copyright: © Copyright 1962 American Mathematical Society

American Mathematical Society